As methadone use increases, the potential for methadone-induced cardiotoxicity (MIC) may rise. We describe a case of acute right ventricular (RV) failure leading to cardiogenic shock after methadone overdose. This presentation was followed by full RV recovery. This previously undescribed presentation highlights the challenges involved with MIC, its diagnosis and its management.
- heart failure
- clinical diagnostic tests
- cardiovascular system
Statistics from Altmetric.com
Contributors MBT, OD, OBT and NSR contributed to the article planning and conception. MBT, OD, MA-A and OBT contributed to the acquisition of data. MBT, OD, MA-A, OBT, NSR and MMA contributed to the analysis and interpretation of data. MBT, OD and OBT contributed to drafting the article. MA-A, NSR and MMA contributed to revising the article critically for important intellectual content. All authors approved the version submitted and agree to be accountable for the article and to ensure that all questions regarding the accuracy or integrity of the article are investigated and resolved.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.